A Caltech Library Service

Limits of the Tomimatsu-Sato gravitational field

Kinnersley, William and Kelley, Edward F. (1974) Limits of the Tomimatsu-Sato gravitational field. Journal of Mathematical Physics, 15 (12). pp. 2121-2126. ISSN 0022-2488. doi:10.1063/1.1666592.

See Usage Policy.


Use this Persistent URL to link to this item:


The Tomimatsu-Sato (TS) solutions of the Einstein field equations are studied in several limiting cases. In the weak-field limit we construct two Newtonian models for the source, one consisting of a rotating disc of radius a/n, the other made up of n complex point multipoles. The "extreme" limit q = 1 is also examined in detail, and we find there are many distinct ways of taking this limit. We are thereby led to a new two-parameter family of exact solutions which, unlike the TS metrics, are not asymptotically flat.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1974 American Institute of Physics. Received 1 May 1974.
Issue or Number:12
Record Number:CaltechAUTHORS:KINjmp74
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3824
Deposited By: Tony Diaz
Deposited On:13 Jul 2006
Last Modified:08 Nov 2021 20:12

Repository Staff Only: item control page